Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 124, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2022, 2:19 PM MDT for Fremont County, Teller County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2022, 2:19 PM MDT (20:19 UTC)
- Expired
- Jul 12, 2022, 3:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:30 PM MDT | HAIL 1 | Victor, CO | REPORT OF QUARTER-SIZE HAIL IN VICTOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WUUS55 KPUB 122019
SVRPUB
COC043-119-122115-
/O.NEW.KPUB.SV.W.0124.220712T2019Z-220712T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
219 PM MDT Tue Jul 12 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Fremont County in central Colorado...
Southern Teller County in central Colorado...
* Until 315 PM MDT.
* At 219 PM MDT, a severe thunderstorm was located near Cripple
Creek, or 23 miles west of Colorado Springs, moving southeast at 5
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cripple Creek, Victor and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
3876 10521 3877 10494
TIME...MOT...LOC 2019Z 297DEG 6KT 3871 10522
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/Cohen7 follow-up statements
673
WWUS55 KPUB 122024
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
224 PM MDT Tue Jul 12 2022
COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
224 PM MDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...
At 224 PM MDT, a severe thunderstorm was located near Cripple Creek,
or 22 miles southwest of Colorado Springs, moving southeast at 5 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Cripple Creek, Victor and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
3876 10521 3877 10494
TIME...MOT...LOC 2024Z 297DEG 6KT 3871 10521
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen056
WWUS55 KPUB 122028 CCA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
228 PM MDT Tue Jul 12 2022
COC043-119-122115-
/O.COR.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
228 PM MDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...
At 228 PM MDT, a severe thunderstorm was located near Cripple Creek,
or 22 miles west of Colorado Springs, moving southeast at 5 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Cripple Creek, Victor and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
3876 10521 3877 10494
TIME...MOT...LOC 2024Z 297DEG 6KT 3871 10521
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen758
WWUS55 KPUB 122039
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
239 PM MDT Tue Jul 12 2022
COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
239 PM MDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...
At 239 PM MDT, a severe thunderstorm was located over Victor, or 21
miles southwest of Colorado Springs, moving southeast at 5 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cripple Creek, Victor and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
3876 10521 3877 10494
TIME...MOT...LOC 2039Z 297DEG 6KT 3870 10518
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen989
WWUS55 KPUB 122043 CCA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
243 PM MDT Tue Jul 12 2022
COC043-119-122115-
/O.COR.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
243 PM MDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...
At 243 PM MDT, a severe thunderstorm was located over Victor, or 21
miles southwest of Colorado Springs, moving southeast at 5 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Public confirmed report of 1 inch hail.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cripple Creek, Victor and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
3876 10521 3877 10494
TIME...MOT...LOC 2039Z 297DEG 6KT 3870 10518
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen447
WWUS55 KPUB 122051
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
251 PM MDT Tue Jul 12 2022
COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
251 PM MDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES...
At 251 PM MDT, a severe thunderstorm was located over Victor, or 20
miles southwest of Colorado Springs, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Victor and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3846 10494 3850 10531 3861 10526 3871 10519
3870 10500
TIME...MOT...LOC 2051Z 297DEG 6KT 3869 10516
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/Cohen223
WWUS55 KPUB 122056
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
256 PM MDT Tue Jul 12 2022
COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
256 PM MDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...
At 256 PM MDT, a severe thunderstorm was located over Victor, or 20
miles southwest of Colorado Springs, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Fremont and southern Teller Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3850 10531 3866 10518 3863 10506 3848 10508
TIME...MOT...LOC 2056Z 297DEG 6KT 3869 10515
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MG/Cohen339
WWUS55 KPUB 122108
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
308 PM MDT Tue Jul 12 2022
COC043-119-122117-
/O.EXP.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
308 PM MDT Tue Jul 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREMONT AND
SOUTHERN TELLER COUNTIES WILL EXPIRE AT 315 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3850 10531 3866 10518 3863 10506 3848 10508
TIME...MOT...LOC 2107Z 297DEG 6KT 3868 10514
$$
MG/CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:24 PM MDT, 55 minutes earlier.
Area forecast discussion, Jul 12, 1:24 PM MDT, 55 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pueblo CO 124 PM MDT Tue Jul 12 2022 .UPDATE... Issued at 1156 AM MDT Tue Jul 12 2022 No real big changes to the forecast/grids today, mainly to slightly increase pops and focus them along the southern mountains and I-25 corridor where thunderstorms are most expected. Diurnal shower and thunderstorm development is already occurring over the higher terrain and expect this to continue to increase in coverage and intensity over the next several hours. Through early afternoon, expect any storm over and near the mountains to be capable of producing gusty winds, small hail, and brief heavy downpours. As mid level energy drops southeast through early to mid afternoon, expect this development to spread east to the Pikes Peak region and southern mountains. During this time, low/mid level flow will turn easterly and provide moist upslope flow right into the eastern higher terrain. This should support increases in coverage and intensity of thunderstorms during this time, especially as surface dewpoints remain well into the 40s and at least low 50s, and as low/mid level lapse rates steepen. With building instability and plenty of moisture and support, should see the thunderstorms continue to focus along the southern mountains and adjacent locations, while also moving into the I-25 corridor. Forecast guidance along the I-25 corridor along with recent AMDAR soundings are showing some potential capping in place, though think the focused support should easily overcome the cap this afternoon. While shear is not overly high, latest short term guidance is noting pockets of shear around 30kt. So, do think there is potential for strong to severe thunderstorm development along the I-25 corridor from mid to late afternoon through mid evening. If severe storms were to develop, large hail to the size of ping pong balls and wind gusts to 65 mph (updated hazards) would be the main threats. Further to the east, the previously mentioned cap is present, and also stronger. So, at this time, think development will struggle to make it to the eastern plains. That being said HREF guidance is showing some potential over the eastern plains this evening and will keep a close eye on trends. Localized flash flooding, especially for the burn scars, is possible again today. Focus along the mountains along with northwest to southeast steering flow will support this risk. While all burn scars are at risk, think the Spring Burn Scar will be most at risk. && .SHORT TERM...(Today and tonight) Issued at 410 AM MDT Tue Jul 12 2022 ...Key Messages: 1) Majority of precip will once again be in mountains with numerous showers anticipated with localized heavy rain possible in the high country; burn scar flooding possible once again. 2) population centers (along with most of the plains) will see little if any precip next 24 hours... Currently... MCS which brought locally heavy rain to parts of the southern regions of the fcst area was located in NM and Tx and was moving southeast. Remnant high clouds were still noted over the southeast sections but was gradually dissipating. Over the remainder of the region it was predominantly clear. Today and Tonight... Another wet day is likely over the high country. Water vapor imagery still shows a rather moist plume over the forecast area. Guidance does not show any noticeably drier air moving into the high country during the next 24 hours. These factors, combined with remnant low level moisture from precip which fell yesterday will once again allow for numerous storms to occur once again, with the heaviest precip falling mainly along and south of the US 50 corridor in the high country. Flash flooding in the mtns, especially the burn scars, will once again be possible today. As for precip on the plains, it doesn't look overly promising. I do expect some showers to push off the mtns today across the population centers, but activity does not appear to be significant, per national QPF guidance and hi res model output. The best chance of measurable precip will be over the Palmer Divide and Raton Mesa. There is a rather very good chance that the lower Ark Rvr valley areas east of Pueblo will see no precip during the next 24 hours. As for strong to severe storms today, I do not expect any organized severe weather, but cannot rule out locally strong gusty winds with any storms. The area is not currently outlooked for severe weather today per SPC fcst products. Max temperatures today will be at or cooler than yesterdays max temps, with the cooler temps being noted over the far southeast plains. Precip in the mtns should die off by early to mid evening, and showers on the plains should die off by mid to late evening. \/Hodanish .LONG TERM...(Wednesday through Monday) Issued at 410 AM MDT Tue Jul 12 2022 Key messages: 1) Daily chance for afternoon showers and thunderstorms, mainly over the higher terrain and I-25 Corridor. High pressure ridge persisting over the region will be the predominant feature through the extended period. Wednesday...The upper ridge axis begins to edge east, back into western CO for Wed. Models indicate that the monsoonal moisture plume will be drawn up across AZ, UT, western NM and western CO, and though activity will be a bit slower to begin, convection will be likely across the Continental Divide by early aftn. Scattered storms are forecast for the eastern mts, while the I-25 Corridor should see just isolated convection. Slow-moving thunderstorms will be capable of locally heavy rainfall, though the highest probability of any flash flood threat will be across the Chalk Cliffs in Chaffee County. High temps will be on the climb once again as well, with readings in the 80s for the high valleys, and 90s for the plains. Thursday and Friday...The upper ridge of high pressure will continue to slip eastward and position directly over CO, boosting maximum temperatures across the state. Models indicate that the moisture plume will continue to feed up across the Four Corners and into eastern UT and western CO, producing a healthy dose of showers and thunderstorms for the higher terrain each aftn and eve. The I-25 Corridor will see isolated to scattered convection chances each day, while dry conditions persist for the far eastern plains near the Kansas border. Plan on maximum temps each day in the 80s for the high valleys, and 90s to around 100F for the plains. These two days will likely be the hottest days of the extended forecast period. Saturday through Monday...Long range models continue to show some sort of upper disturbance or shortwave pushing east across Canada and the northern states late Friday, while the upper ridge slides a bit to the west. This will serve as the trigger for increased activity across the Rockies as north to northwest flow aloft settles in across CO. At this time there is no significant change to the current pcpn trends across the forecast area, though isolated convection should return to the far eastern plains. High temps over the weekend will remain quite warm, and at or slightly above seasonal normals. Moore && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1151 AM MDT Tue Jul 12 2022 All TAF stations, KALS, KCOS and KPUB, will have VFR conditions through the end of the forecast period, though there is a slight chance of lowered cigs at any of the TAF stations should a thunderstorm come through around 21Z. Winds will be mostly light at all TAF station with the exception of wind gusts from outflow in the vicinity of thunderstorms around 21Z, coming out of the southeast at KALS, out of a southerly direction at KCOS and out of a northwesterly direction at KPUB. Precipitation should leave the area around 02Z. -Riser && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RODRIGUEZ SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...RISER
Hazardous weather outlook, Jul 12, 12:18 PM MDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pueblo CO 1218 PM MDT Tue Jul 12 2022 COZ058>089-093>099-131830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1218 PM MDT Tue Jul 12 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will develop this afternoon over the mountains, with the activity spreading across most valleys during the afternoon time period. The main concerns will be the potential for flash flooding, especially over the burn scar areas, gusty winds and small hail. The heaviest rainfall potential will be along and south of highway 50. Scattered storms will push onto the I-25 later this afternoon and early evening, with a few storms possibly becoming severe. If severe storms develop, then wind gusts to 65 mph and hail to the size of ping pong balls would be possible. Isolated thunderstorms are possible over the far eastern plains this evening, some of which could be strong to severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely across the higher terrain Wednesday through Friday, with just isolated to scattered activity expected along the I-25 Corridor. Similar thunderstorm activity is forecast for Saturday through Monday, though isolated convection will return to the far eastern plains near the Kansas border. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jul 12, 1:27 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
127 PM MDT Tue Jul 12 2022
COZ067-068-071-122015-
Southern San Luis Valley CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
127 PM MDT Tue Jul 12 2022
...A cluster of strong thunderstorms will impact portions of
southwestern Rio Grande, southern Mineral and northwestern Conejos
Counties through 215 PM MDT...
At 126 PM MDT, Doppler radar was tracking a developing cluster of
strong thunderstorms along a line extending from 9 miles south of
Wolf Creek Pass to 17 miles south of Del Norte. Movement was
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Platoro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3714 10659 3719 10660 3723 10668 3740 10668
3740 10684 3750 10637 3723 10614 3713 10658
TIME...MOT...LOC 1926Z 331DEG 16KT 3735 10676 3743 10643
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MG/CohenSpecial weather statement, Jul 12, 2:14 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Tue Jul 12 2022
COZ076-077-079-081>083-085-122100-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
214 PM MDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of eastern Fremont,
southern Teller and west central El Paso Counties through 300 PM
MDT...
At 214 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cripple Creek to near Royal Gorge.
Movement was southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Strong winds will extend well away from any
precipitation.
Locations impacted include...
Manitou Springs, Cripple Creek, Victor, Pikes Peak, Royal Gorge and
Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3869 10485 3827 10541 3854 10552 3885 10515
3889 10492
TIME...MOT...LOC 2014Z 296DEG 13KT 3876 10514 3847 10535
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MG/CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:05 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 11, 6:15 PM MDT | Special Weather Statement | PUB | Alamosa | 45 min |
| Jul 11, 6:29 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Jul 11, 6:41 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jul 11, 7:31 PM MDT | Special Weather Statement | PUB | Las Animas | 59 min |
| Jul 12, 1:05 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Jul 12, 1:27 PM MDT | Special Weather Statement | PUB | Rio Grande | 48 min |
| Jul 12, 2:14 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 12, 2:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 12, 2:34 PM MDT | Special Weather Statement | PUB | Saguache | 41 min |
| Jul 12, 2:38 PM MDT | Special Weather Statement | PUB | 37 min | |
| Jul 12, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 29 min |
| Jul 12, 2:53 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 37 min |
| Jul 12, 3:07 PM MDT | Special Weather Statement | PUB | Fremont | 53 min |
| Jul 12, 3:16 PM MDT | Special Weather Statement | PUB | Fremont | 59 min |
| Jul 12, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 18 min |
| Jul 12, 3:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 12, 3:49 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 12, 3:54 PM MDT | Special Weather Statement | PUB | Huerfano | 51 min |
| Jul 12, 3:56 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jul 12, 4:05 PM MDT | Special Weather Statement | PUB | Costilla | 40 min |
| Jul 12, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Jul 12, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 44 min |
| Jul 12, 5:11 PM MDT | Special Weather Statement | PUB | Huerfano | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.